Cardiotoxicity from Paracetamol Overdose

Cost
: 3 credits
Expiry Date
: None
CPD Units
: 3.00 Points
Rating
: 2.5/4

In Sri Lanka a high suicide rate of more than 40 % has been found due to the poisoning and overdose of drugs with paracetamol being the commonest. This study was conducted to determine the cardiotoxic effect of paracetamol poisoning.

Keywords: Paracetamol Cardiotoxicity Poisoning

Reading material:

Educational Objectives

Educational Aim:
To become familiar with:
The potential complications and death in patients due to paracetamol overdose.

Educational Outcomes:
Upon completion of this module practitioners should have a clear understanding of:

  1. Besides the liver, the heart may also be affected by paracetamol overdose.
  2. Paracetamol has shown to bind covalently to proteins in both the liver and cardiac tissue, which results in the alteration of protein structure and function

Instruction for this Module

  • Read the supplied reading material and complete the quiz at the end
  • You need to pass the quiz and complete the course rating to generate the module certificate at the end
  • You have three attempts to pass the quiz
  • The pass grade is 70%
  • Please click on the CPD certificate link to claim your certificate and to update your CPD Manager

Contact us for enrolment enquiries

RSA TEL: 086 1000 381 | Int. Tel: 021 975 2602

support@ecpd.co.za